# SDR FQAR20170718067

- Difficulty date: July 18, 2017
- Submitted: July 19, 2017
- Operation: General aviation
- Aircraft: N309PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843508
- Aircraft time: 18,756 hours
- Engine: Lyc O360A4M
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4370
- Part serial: 12090160
- Condition: Undertorqued
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED ENGINE WOULD RANDOMLY LOSE >500 RPM AND THAT ENGINE WAS ROUGH RUNNING. MECHANICS WERE ABLE TO DUPLICATE THIS ISSUE ON THE GROUND AND DISCOVERED THAT THE RIGHT MAGNETO CAPACITOR WAS LOOSE IN MAGNETO'S HOUSING. THE MAGNETO HAD BEEN INSTALLED THE PREVIOUS DAY AND HAD ACCRUED 3 HOURS IN SERVICE SINCE 500 HOUR INSPECTION PERFORMED BY OTHER REPAIR STATION.
